MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was kinked approximately 109.5 cm from the hub.The device had additional kinks approximately 122.0, 122.5, 123.0, 126.5 and 127.5 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a kink and revealed additional kinks along the distal shaft.The reported stretching could not be confirmed.If the device is manipulated against resistance, damage such as kinks may occur.During functional testing, the jet7 was unable to advance through the proximal end of a demonstration rhv due to the proximal kink.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the (m1) segment of the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), and a guidewire.The patient anatomy was tortuous.During the procedure, the physician completed two passes using the jet7.While retracting the jet7, the physician experienced resistance and kinked the jet7.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a non-penumbra catheter and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11051470
Report Number3005168196-2020-02329
Device Sequence Number2560673
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Date Report Sent to FDA01/01/2005